Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 17, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Mar 27, 2008, 5:34 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Mar 27, 2008, 10:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2008, 5:34 AM CDT (10:34 UTC)
- In effect from
- Mar 27, 2008, 10:00 AM CDT
- Expired
- Mar 27, 2008, 5:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 271034 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 534 AM CDT THU MAR 27 2008 ...STRONG SOUTHEAST TO SOUTH WINDS WILL PERSIST ALONG THE COAST TODAY... TXZ248>250-252-253-271145- /O.CAN.KBRO.FW.A.0016.080327T1500Z-080328T0300Z/ ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO- 534 AM CDT THU MAR 27 2008 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE FIRE WEATHER WATCH. WINDS WILL BE LESS THAN WHAT IS NEEDED FOR A RED FLAG WARNING...THEREFORE THE WATCH HAS BEEN CANCELLED. $$ TXZ251-254>257-272200- /O.UPG.KBRO.FW.A.0016.080327T1500Z-080328T0300Z/ /O.NEW.KBRO.FW.W.0017.080327T1500Z-080327T2200Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- 534 AM CDT THU MAR 27 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHEASTERLY WINDS FROM 25 TO 35 MPH WITH HIGHER GUSTS WILL PERSIST TODAY. THESE WINDS...COMBINED WITH ABUNDANT CURED FUELS...WILL PRODUCE AN ENHANCED RISK OF DANGEROUS WILDFIRE ACROSS DEEP SOUTH TEXAS. THEREFORE...A RED FLAG WARNING IS IN EFFECT FOR CAMERON...WILLACY...AND KENEDY COUNTIES FROM 10 AM THIS MORNING THROUGH 5 PM THIS EVENING. RESIDENTS ARE URGED NOT TO BURN TRASH OR YARD DEBRIS THIS AFTERNOON DUE TO THE ENHANCED RISK OF WILDFIRE. MOTORISTS ARE URGED NOT TO THROW ANY SMOKING MATERIALS FROM THEIR VEHICLES... AND SHOULD NOT DRIVE OFF ROAD INTO GRASSY AREAS. A BURN BAN REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS EXCEPT KENEDY COUNTY. REMEMBER...FAILURE TO ABIDE BY THE BURN BAN MAY RESULT IN FINES AND CRIMINAL PROSECUTION BY LOCAL LAW ENFORCEMENT AND COUNTY OFFICIALS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Mar 27, 3:00 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Mar 27, 3:00 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
300 AM CDT THU MAR 27 2008
.DISCUSSION...
TEMPERATURES WILL RUN ABOUT 5 DEGREES ABOVE NORMAL FOR THE NEXT 7
DAYS AS MINIMAL CHANGES OCCUR IN THE OVERALL PATTERN. ZONAL FLOW
ALOFT WILL CONTINUE THROUGH EARLY NEXT WEEK...DOING A SUFFICIENT
JOB OF DEFLECTING ALL SFC RIDGES TO THE EAST AND HALTING THE
PROGRESSION OF ANY COLD FRONTS BEFORE THEY REACH DEEP SOUTH TEXAS.
CONDITIONS MAY CHANGE SOME STARTING WEDNESDAY...WHEN A CUTOFF LOW
OFF THE BAJA CALIFORNIA COAST RACES ACROSS NORTHERN MEXICO. AS IT
CROSSES...IT WILL GENERATE A LEE TROUGH...DRAGGING A COLD FRONT
THROUGH TEXAS. AS THIS IS STILL A WEEK OUT...CONFIDENCE IS STILL
LOW ON IF THIS FRONT WILL REACH FAR ENOUGH SOUTH TO BRING RAIN TO
THE REGION. OTHERWISE NIL POPS AND WARM WEATHER FOR THE REGION
&&
.AVIATION...
A WINDY DAY IS ON TAP FOR THE DEEP SOUTH TEXAS COASTAL
AREAS...INCLUDING THE REGIONAL AIRPORTS...WITH ONLY SLIGHTLY LESS
WIND FOR MFE IN HIDALGO COUNTY. VFR SKIES WILL ALSO PREVAIL. THE
INTERACTION OF HIGH PRESSURE IN THE GULF AND LOW PRESSURE IN THE
PLAINS IS KEEPING THE LOCAL PRESSURE GRADIENT TIGHT AND IS CAUSING
THE INCREASED WINDS. A LLJ OF 45 TO 50 KNOTS IS IN PLACE A FEW
THOUSAND FEET THICK ABOVE THE DECK...SO STRONG AND GUSTY SOUTHEAST
TO SOUTH WINDS ARE EXPECTED TODAY. A LIGHT TO MODERATE CHOP IS
LIKELY DURING TAKEOFF AND LANDING.
&&
.MARINE...
BUOY 42020 REPORTS MODERATE SOUTH SOUTHEAST WINDS AND SEAS AROUND
6 FEET WITH A PERIOD OF 6 SECONDS EARLY THIS MORNING. THE WINDS
AND SEAS HAVE DIMINISHED TEMPORARILY...BUT I EXPECT THEM TO
INCREASE AGAIN TODAY AS THE GRADIENT BETWEEN PLAINS LOW PRESSURE
AND GULF HIGH PRESSURE REMAINS TIGHT. THIS SITUATION WILL PERSIST
THROUGH FRIDAY WHEN HIGH PRESSURE MOVING SOUTH OUT OF THE MIDWEST
FILLS LOW PRESSURE OVER NORTH TEXAS. MODERATE SOUTHEAST WINDS WILL
PREVAIL THROUGH THE WEEKEND...INCREASING TO FRESH ON SUNDAY AS LOW
PRESSURE DEVELOPS OVER NORTH TEXAS AGAIN AND HIGH PRESSURE REMAINS
LODGED OVER THE NORTH GULF. STRONGER WINDS WILL CONTINUE ON MONDAY
AND TUESDAY OF NEXT WEEK...WITH ADVISORY CONDITIONS POSSIBLE.
STRONG HIGH PRESSURE WILL BUILD INTO NORTH TEXAS NEXT MONDAY
NIGHT... KILLING THE GRADIENT. HIGH PRESSURE WILL FILTER SOUTH ON
TUESDAY... BACKING LIGHT TO MODERATE WINDS TO EAST THROUGH
WEDNESDAY BEFORE ANOTHER PLAINS LOW PRESSURE SYSTEM DEVELOPS AND
HELPS TURN WINDS TO SOUTHEAST WITH AN INCREASE IN STRENGTH TO
MODERATE. A COLD FRONT IS BEING FORECAST FOR N EXT FRIDAY...WHICH
WILL BRING STRONG NORTH WINDS TO THE LOCAL MARINE AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 82 68 83 70 / 0 0 0 10
BROWNSVILLE 84 69 85 69 / 0 0 0 10
HARLINGEN 86 67 86 68 / 0 0 0 10
MCALLEN 88 70 86 71 / 0 0 0 10
RIO GRANDE CITY 88 70 87 72 / 0 0 0 10
SOUTH PADRE ISLAND 80 69 81 71 / 0 0 0 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
EVENING FOR TXZ248>257.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 10 AM THIS MORNING TO 8 PM
CDT THIS EVENING FOR GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR GMZ150-155-
170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
64/54Hazardous weather outlook, Mar 27, 5:27 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 527 AM CDT THU MAR 27 2008 GMZ130-132-135-150-155-170-175-281030- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 527 AM CDT THU MAR 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL COASTAL WATERS REGIONS FOR WINDS AROUND 20 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORIES ARE AGAIN EXPECTED ON FRIDAY FOR WINDS REACHING 20 KNOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ248>257-281030- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 527 AM CDT THU MAR 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY. IN ADDITION...RED FLAG WARNINGS AND A WIND ADVISORY ARE IN EFFECT TODAY FOR KENEDY...WILLACY AND CAMERON COUNTIES AS WINDS NEAR 30 MPH WITH HIGHER GUSTS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDY CONDITIONS ON FRIDAY WILL LEAD TO CONTINUED ELEVATED FIRE RISKS. RED FLAG WARNINGS MAY BE NEEDED AGAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 9:01 PM CDT | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 9 hr |
| Mar 27, 4:38 AM CDT | Wind Advisory | BRO | Cameron, Kenedy, Willacy | 12 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.